MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LUGE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION LUGE; WIRE, GUIDE, CATHETER
Model Number 2747
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that detachment occurred.The patient presented with arrhythmia for biventricular implantable cardioverter defibrillator (icd) insertion.A 182 cm j luge guidewire was selected for use in preparing the vessel for insertion of a pacer lead.During wiring using the 182cm j luge guidewire, it was noted that the proximal part of the radiopaque tip had detached.The physician decided to leave the broken piece inside the patient and no removal attempts were made.The procedure was completed with a different wire.The patient remained hemodynamically stable throughout the procedure.
 
Event or Problem Description
It was reported that detachment occurred.The patient presented with arrhythmia for biventricular implantable cardioverter defibrillator (icd) insertion.A 182 cm j luge guidewire was selected for use in preparing the vessel for insertion of a pacer lead.During wiring using the 182cm j luge guidewire, it was noted that the proximal part of the radiopaque tip had detached.The physician decided to leave the broken piece inside the patient and no removal attempts were made.The procedure was completed with a different wire.The patient remained hemodynamically stable throughout the procedure.It was further reported that the target vessel is posterior lateral branch of the coronary sinus, and they were unable to safely remove the device due to its location.
 
Additional Manufacturer Narrative
G2 report source: corrected.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed the proximal section was kinked and microscopic inspection revealed the distal tip was detached.A media inspection performed on pictures provided by the site showed evidence that could relate to the alleged failure.
 
Event or Problem Description
It was reported that detachment occurred.The patient presented with arrhythmia for biventricular implantable cardioverter defibrillator (icd) insertion.A 182 cm j luge guidewire was selected for use in preparing the vessel for insertion of a pacer lead.During wiring using the 182cm j luge guidewire, it was noted that the proximal part of the radiopaque tip had detached.The physician decided to leave the broken piece inside the patient and no removal attempts were made.The procedure was completed with a different wire.The patient remained hemodynamically stable throughout the procedure.It was further reported that the target vessel was in the posterior lateral branch of the coronary sinus, and that they were unable to safely remove the device due to its location.

Brand Name
LUGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17590906
Report Number2124215-2023-44851
Device Sequence Number6467052
Product Code DQX
UDI-Device Identifier08714729252337
UDI-Public08714729252337
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2023
Device Model Number2747
Device Catalogue Number2747
Device Lot Number0027934405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer08/21/2023
09/13/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date09/08/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown